Alert archive / Iowa / Flash Flood Warnings in 1999
Flash Flood Warning 9, NWS Quad Cities, IA
NWS Quad Cities, IA issued this flash flood warning at Jun 11, 1999, 9:49 PM CDT for Benton County, Iowa County, Linn County, Iowa. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 11, 1999, 9:49 PM CDT (02:49 UTC)
- Expired
- Jun 12, 1999, 1:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Quad Cities, IA
- Area
- Whole counties
Counties Benton County, IA, Iowa County, IA, Linn County, IA
The radar
The Quad Cities radar (KDVN), 116 km from the middle of the area, began a volume at 02:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 2.8 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 612 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 1438 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMLI 120249 FFWMLI IAC011-095-113-120550- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE QUAD CITIES IA IL 949 PM CDT FRI JUN 11 1999 THE NATIONAL WEATHER SERVICE IN QUAD CITIES IA HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHERN BENTON COUNTY IN EAST CENTRAL IOWA IOWA COUNTY IN EAST CENTRAL IOWA LINN COUNTY IN EAST CENTRAL IOWA * UNTIL 100 AM CDT * AT 937 PM CDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS WITH VERY HEAVY RAIN FROM CEDAR RAPIDS SOUTHWESTWARD TO AROUND NEWTON. THE STORMS WERE DRIFTING SLOWLY SOUTHEAST. * A LINE OF INTENSE SLOW-MOVING THUNDERSTORMS HAS PRODUCED RADAR ESTIMATED AND SPOTTER VERIFIED RAINFALL TOTALS BETWEEN 2 AND 3 INCHES SINCE 8 PM IN THE CEDAR RAPIDS AREA. CARS WERE STALLED IN FLOOD WATERS NEAR HIAWATHA AND ROBBINS. BETWEEN 3 AND 4 INCHES OF RAIN HAS FALLEN NORTH OF LADORA AND MARENGO IN IOWA COUNTY. DON'T DRIVE ACROSSH FLOODED ROADS! MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. THIS IS A POTENTIALLY LIFE THREATENING SITUATION. WOLF &
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this flash flood warning went out at Jun 11, 2:35 PM CDT, 7 hours 14 minutes earlier.
Area forecast discussion, Jun 11, 2:35 PM CDT, 7 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 235 PM CDT FRI JUN 11 1999 WILL KEEP THIS SHORT AS RUNNING BEHIND. KEY QUESTION TODAY IS MOVEMENT OF SURFACE FRONT...WHICH IS CURRENTLY PROGRESSING ACROSS CENTRAL IOWA AT ABOUT THE SAME PACE AS A PERSON CAN WALK. WITH MOIST AIR STREAMING NORTH FROM GULF AND UPPER SUPPORT AT 250 MB...RIGHT REAR QUAD...WILL HAVE GOOD SHOT AT HEAVY RAIN TONIGHT...AND SATURDAY ALSO ESPECIALLY IN ILLINOIS. DIFFLUENT 850-300 MB THICKNESSES BEGIN POINTING EAST INTO EAST CENTRAL ILLINOIS ON SATURDAY...AND UPPER SUPPORT SHIFTS A LITTLE NORTH..BUT TOTAL-TOTALS...K INDICES...ETC... STILL GOOD FOR PRECIP ACROSS FORECAST AREA SATURDAY. SURFACE FRONT...SUCH AS IT IS...SHOULD BE NEAR CID AT 12Z SAT...MOVING SLOWLY TO PIA AT 12Z SUN. WILL KEEP FLASH FLOOD WATCH IN PLACE FOR TONIGHT...AND EXTEND FOR SATURDAY IN ILLINOIS AND ALONG MISSISSIPPI RIVER. PRIMARY THREAT SATURDAY LOOKS TO BE ON THE ILLINOIS SIDE. WILL KEEP WITH CURRENT FORECAST FOR THE MOST PART...RAISING POPS A BIT TONIGHT AND SATURDAY. TEMPS ON TRACK ALTHOUGH MAY SHADE LOWER SATURDAY A CATEGORY DUE TO CLOUDS/PRECIP. TRANSITION TO LOWER POPS WILL BE SATURDAY NIGHT IN IOWA AND SUNDAY IN ILLINOIS...ALTHOUGH WILL NOT BE TOTALLY OUT OF WOODS...VIS-A-VIS CLOUDS... TIL SUNDAY NIGHT OR MONDAY. COORDINATED WITH ARX AND LOT...THANX. .DVN... IA...FLASH FLOOD WATCH FOR ALL OF EASTERN IOWA TONIGHT AND ALONG THE MISSISSIPPI RIVER SATURDAY. IL...FLASH FLOOD WATCH FOR ALL OF NORTHWEST AND WEST CENTRAL ILLINOIS FOR TONIGHT AND SATURDAY. ARKELL
In the hours before
Special weather statement, Jun 11, 7:37 PM CDT, 2 hours 12 minutes before
IAZ054-066-068-ILZ001-002-007-009-015-016-120241- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 737 PM CDT FRI JUN 11 1999 ...SEVERE THUNDERSTORM WATCH CANCELED... THE SEVERE THUNDERSTORM WATCH THAT WAS IN EFFECT FOR JACKSON... CLINTON...AND SCOTT COUNTIES IN IOWA AND JO DAVIESS...STEPHENSON... CARROLL...WHITESIDE...ROCK ISLAND...AND HENRY COUNTIES IN ILLINOIS HAS BEEN CANCELED. THE THREAT FOR THUNDERSTORMS TO BECOME SEVERE HAS DIMINISHED AND ADDITIONAL DEVELOPMENT IS NOT EXPECTED THIS EVENING. DMD
Special weather statement, Jun 11, 7:37 PM CDT, 2 hours 12 minutes before
IAZ054-066-068-ILZ001-002-007-009-015-016-120241- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 737 PM CDT FRI JUN 11 1999 ...SEVERE THUNDERSTORM WATCH CANCELED... THE SEVERE THUNDERSTORM WATCH THAT WAS IN EFFECT FOR JACKSON... CLINTON...AND SCOTT COUNTIES IN IOWA AND JO DAVIESS...STEPHENSON... CARROLL...WHITESIDE...ROCK ISLAND...AND HENRY COUNTIES IN ILLINOIS HAS BEEN CANCELED. THE THREAT FOR THUNDERSTORMS TO BECOME SEVERE HAS DIMINISHED AND ADDITIONAL DEVELOPMENT IS NOT EXPECTED THIS EVENING. DMD
Local storm report, Jun 11, 7:41 PM CDT, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
741 PM CDT FRI JUN 11 1999
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0652 PM WEST BRANCH IA .75 INCH HAIL
06/11/99 CEDARLocal storm report, Jun 11, 7:41 PM CDT, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
741 PM CDT FRI JUN 11 1999
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0652 PM WEST BRANCH IA .75 INCH HAIL
06/11/99 CEDARSpecial weather statement, Jun 11, 8:44 PM CDT, 1 hour 5 minutes before
IAZ089-099-ILZ025-120248- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 844 PM CDT FRI JUN 11 1999 ...URBAN AND SMALL STREAM FLOOD ADVISORY EXPIRED... THE URBAN AND SMALL STREAM FLOOD ADVISORY THAT WAS IN EFFECT FOR HENDERSON COUNTY IN ILLINOIS AND LEE AND DES MOINES COUNTIES IN IOWA HAS BEEN ALLOWED TO EXPIRE. HEAVY RAIN HAS MOVED OUT OF THE AREA. DMD
Special weather statement, Jun 11, 8:44 PM CDT, 1 hour 5 minutes before
IAZ089-099-ILZ025-120248- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 844 PM CDT FRI JUN 11 1999 ...URBAN AND SMALL STREAM FLOOD ADVISORY EXPIRED... THE URBAN AND SMALL STREAM FLOOD ADVISORY THAT WAS IN EFFECT FOR HENDERSON COUNTY IN ILLINOIS AND LEE AND DES MOINES COUNTIES IN IOWA HAS BEEN ALLOWED TO EXPIRE. HEAVY RAIN HAS MOVED OUT OF THE AREA. DMD
The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 9:00 PM CDT | Severe Thunderstorm Warning | DVN | Benton, Linn | 60 min |
| Jun 12, 1:06 PM CDT | Tornado Warning | DVN | Henry | 34 min |
| Jun 12, 6:35 PM CDT | Severe Thunderstorm Warning | DVN | Clinton | 35 min |
| Jun 12, 6:51 PM CDT | Severe Thunderstorm Warning | DVN | Cedar | 34 min |
Nearby
Flash Flood Warnings in Iowa, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.